Knobloch, Edgar and Mahalov, Alex and Marsden, Jerrold E. (1994) Normal Forms for Three–dimensional Parametric Instabilities in Ideal Hydrodynamics. Physica D, 73 (1-2). pp. 49-81. ISSN 0167-2789 http://resolver.caltech.edu/CaltechAUTHORS:20100819-152949098
- Updated Version
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20100819-152949098
We derive and analyze several low dimensional Hamiltonian normal forms describing system symmetry breaking in ideal hydrodynamics. The equations depend on two parameters (^є, λ), where ^є is the strength of a system symmetry breaking perturbation and λ is a detuning parameter. In many cases the resulting equations are completely integrable and have an interesting Hamiltonian structure. Our work is motivated by three-dimensional instabilities of rotating columnar fluid flows with circular streamlines (such as the Burger vortex) subjected to precession, elliptical distortion or off-center displacement.
|Additional Information:||© 1994 Published by Elsevier B.V. October, 1992. This version: December 20, 1993. Research partially supported by NSF Contract DMS 89-19074 and CTS 89-06343. Research partially supported by DOE Contract DE-FGO3-92ER25129. We thank Mary Silber and Vivien Kirk for helpful discussions on the Hamiltonian structure of normal forms.|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Ruth Sustaita|
|Deposited On:||19 Aug 2010 23:42|
|Last Modified:||26 Dec 2012 12:20|
Repository Staff Only: item control page